MAUDE Adverse Event Report: LIVANOVA CANADA CORP MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number DLA21
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not explanted (tavi).
 
Event or Problem Description
A mitroflow dla21 was implanted on (b)(6) 2015.Three years post-implant, the patient is being referred for tavr, due to structural valve deterioration.No other information is available.The patient's clinical history remains unknown.
 
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla21, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla21 mitroflow aortic pericardial heart valve at the time of manufacture and release.Structural valve deterioration is the major cause of failure of bioprosthetic heart valves, and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.It is possible that the patient's clinical condition and risk factors contributed to the reported event; however, as the patient's clinical history is unknown, this cannot be confirmed.As the device was not received for analysis, and limited information was provided, the root cause of the event ultimately cannot be determined.

Brand Name
MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc V5J5M 1
CA  V5J5M1
MDR Report Key7715127
Report Number3004478276-2018-00256
Device Sequence Number903805
Product Code LWR
UDI-Device Identifier00896208000160
UDI-Public(01)00896208000160(240)DLA21(17)170131
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Model NumberDLA21
Device Catalogue NumberDLA21
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR